Alert archive / Florida / Flood Watches in 2008
Flood Watch 2, NWS Miami, FL
NWS Miami, FL issued this flood watch at Aug 30, 2008, 3:22 PM EDT for 4 counties in Florida. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2008, 3:22 PM EDT (19:22 UTC)
- Expired
- Aug 31, 2008, 6:33 PM EDT
- In force
- 27 hr
- Issued by
- NWS Miami, FL
- Flood severity
- None
Counties Collier County, FL, Glades County, FL, Hendry County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 107 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3137 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS62 KMFL 301922 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 322 PM EDT SAT AUG 30 2008 .A FLOOD WATCH HAS EBEN ISSUED FOR GLADES, HENDRY, COLLIER, AND MAINLAND MONROE COUNTIES THROUGH 8 PM EDT SUNDAY. FLZ063-066-069-070-075-310330- /O.NEW.KMFL.FA.A.0002.080830T1922Z-080901T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-MAINLAND MONROE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...NAPLES... IMMOKALEE...FLAMINGO 322 PM EDT SAT AUG 30 2008 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS...COASTAL COLLIER...GLADES...HENDRY...INLAND COLLIER AND MAINLAND MONROE. * THROUGH SUNDAY EVENING * THE POTENTIAL EXISTS FOR SEVERAL OUTER RAIN BANDS ASSOCIATED WITH HURRICANE GUSTAV TO AFFECT THE SOUTHWEST COAST OF FLORIDA FROM TONIGHT THROUGH LATE SUNDAY EVENING. LOCATIONS ACROSS THE WATCH AREA MAY EXPERIENCE BETWEEN 2 AND 4 INCHES OF RAINFALL...WITH ISOLATED AMOUNTS OF 6 INCHES POSSIBLE BENEATH HEAVIER RAIN BANDS. THIS HEAVY RAINFALL WILL AGGRAVATE PREEXISTING FLOODING CONDITIONS ACROSS THE WESTERN HALF OF MAINLAND SOUTH FLORIDA. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ 70/DD
4 follow-up statements
000 WGUS62 KMFL 310134 AAA FFAMFL FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 934 PM EDT SAT AUG 30 2008 FLZ063-066-069-070-075-311000- /O.CON.KMFL.FA.A.0002.000000T0000Z-080901T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-MAINLAND MONROE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...NAPLES... IMMOKALEE...FLAMINGO 934 PM EDT SAT AUG 30 2008 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... COASTAL COLLIER...GLADES...HENDRY...INLAND COLLIER AND MAINLAND MONROE. * THROUGH SUNDAY EVENING * THE POTENTIAL EXISTS FOR SEVERAL OUTER RAIN BANDS ASSOCIATED WITH HURRICANE GUSTAV TO AFFECT THE SOUTHWEST COAST OF FLORIDA OVERNIGHT THROUGH SUNDAY EVENING. LOCATIONS ACROSS THE WATCH AREA MAY EXPERIENCE BETWEEN 2 AND 4 INCHES OF RAINFALL. THIS RAINFALL ON ALREADY SATURATED GROUND COULD LEAD TO ISOLATED FLOODING PROBLEMS ACROSS THE AREA. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ DG
000 WGUS62 KMFL 310918 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 518 AM EDT SUN AUG 31 2008 FLZ063-066-069-070-075-311800- /O.CON.KMFL.FA.A.0002.000000T0000Z-080901T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-MAINLAND MONROE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...NAPLES... IMMOKALEE...FLAMINGO 518 AM EDT SUN AUG 31 2008 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... COASTAL COLLIER...GLADES...HENDRY...INLAND COLLIER AND MAINLAND MONROE. * THROUGH THIS EVENING * AS HURRICANE GUSTAV CONTINUES TO MOVE NORTHWESTWARD ACROSS THE EAST-CENTRAL GULF OF MEXICO, THE POTENTIAL EXISTS FOR SEVERAL OUTER RAIN BANDS TO CONTINUE TO AFFECT THE SOUTHWEST COAST OF FLORIDA THROUGH THIS EVENING. LOCATIONS ACROSS THE WATCH AREA MAY EXPERIENCE BETWEEN 2 AND 4 INCHES OF RAINFALL. THIS RAINFALL ON ALREADY SATURATED GROUND COULD LEAD TO ISOLATED FLOODING PROBLEMS ACROSS THE AREA. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS62 KMFL 311744 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 144 PM EDT SUN AUG 31 2008 FLZ063-066-069-070-075-010000- /O.CON.KMFL.FA.A.0002.000000T0000Z-080901T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-MAINLAND MONROE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...NAPLES... IMMOKALEE...FLAMINGO 144 PM EDT SUN AUG 31 2008 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... COASTAL COLLIER...GLADES...HENDRY...INLAND COLLIER AND MAINLAND MONROE. * UNTIL 8 PM EDT THIS EVENING * AS HURRICANE GUSTAV CONTINUES TO MOVE NORTHWESTWARD ACROSS THE EAST-CENTRAL GULF OF MEXICO...THE POTENTIAL EXISTS FOR SEVERAL OUTER RAIN BANDS TO CONTINUE TO AFFECT THE SOUTHWEST COAST OF FLORIDA THROUGH THIS EVENING. LOCATIONS ACROSS THE WATCH AREA MAY EXPERIENCE BETWEEN 2 AND 4 INCHES OF RAINFALL. THIS RAINFALL ON ALREADY SATURATED GROUND COULD LEAD TO ISOLATED FLOODING PROBLEMS ACROSS THE AREA. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS62 KMFL 312233 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 633 PM EDT SUN AUG 31 2008 FLZ063-066-069-070-075-312345- /O.CAN.KMFL.FA.A.0002.000000T0000Z-080901T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-MAINLAND MONROE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...NAPLES... IMMOKALEE...FLAMINGO 633 PM EDT SUN AUG 31 2008 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR GLADES...HENDRY...COLLIER...AND MAINLAND MONROE COUNTIES HAS BEEN CANCELLED. NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWERS ONLY ISOLATED SHOWERS OCCURRING ACROSS THE AREA AND NO ADDITIONAL SIGNIFICANT RAINFALL IS EXPECTED. THEREFORE...THE FLOOD WATCH HAS BEEN CANCELLED. $$ DG
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Aug 30, 3:08 PM EDT, 14 minutes earlier.
Area forecast discussion, Aug 30, 3:08 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT SAT AUG 30 2008
.DISCUSSION...
WIDESPREAD SHOWER/THUNDERSTORM ACTIVITY IS AFFECTING SOUTH FLORIDA
AND THE ADJACENT COASTAL WATERS THIS AFTERNOON...AIDED BY 20-30
EAST-SOUTHEAST FLOW EXTENDING THROUGH AT LEAST THE LOWEST 30 KFT
OF THE TROPOSPHERE...AS DEPICTED IN LATEST KAMX VWP DATA. SHORT
TERM GUIDANCE FROM THE NGM/NAM...AS WELL VARIOUS GLOBAL MODELS...
INCLUDING THE GFS/UKMET/ECMWF...IS IN VERY GOOD AGREEMENT ON A
CONTINUATION OF DEEP/MOIST SOUTHEASTERLY FLOW OVERNIGHT AND
THROUGH MUCH OF THE DAY ON SUNDAY...AS SOUTH FLORIDA WILL REMAIN
POSITIONED BETWEEN HURRICANE GUSTAV PASSING NORTHWESTWARD OVER THE
SOUTHEASTERN GULF OF MEXICO AND A WEAKENING SUBTROPICAL RIDGE AXIS
LOCATED OVER THE CENTRAL ATLANTIC.
MODEL FORECAST SOUNDINGS SUGGEST THAT A TROPICAL AIRMASS...
CHARACTERIZED BY PWAT VALUES BETWEEN 2.25-2.5 INCHES...WILL REMAIN
IN PLACE OVER MUCH OF THE AREA...AND WILL CONTINUE TO FORECAST
WIDESPREAD SHOWERS/STORMS THROUGH AT LEAST SUNDAY AFTERNOON. THERE
IS THE POTENTIAL FOR SEVERAL OUTER RAIN BANDS ASSOCIATED WITH
GUSTAV TO AFFECT THE WESTERN HALF OF THE FORECAST AREA THROUGH THE
DAY ON SUNDAY...AND GIVEN PREEXISTING FLOODING CONCERNS ACROSS
THIS REGION IN THE WAKE OF FAY...HAVE DECIDED TO ISSUE A FLOOD
WATCH THROUGH SUNDAY EVENING. IN ADDITION TO THE THREAT FOR
FLOODING...POINT FORECAST SOUNDINGS FROM THE NAM/GFS SUGGEST THAT
KINEMATIC ENVIRONMENT WILL BECOME INCREASINGLY FAVORABLE OVERNIGHT
AND THROUGH THE DAY ON SUNDAY FOR TORNADOES ACROSS MAINLY THE
WESTERN HALF OF THE PENINSULA...WITH A VEERING PROFILE AND 30-40
KNOTS OF FLOW ALOFT RESULTING IN LONG/ANTICYCLONICALLY LOOPED
HODOGRAPHS. CONDITIONS WILL BEGIN TO IMPROVE FROM EAST TO WEST BY
SUNDAY EVENING...AS MODELS INDICATE AN INCREASING INFLUENCE FROM
MID-LEVEL RIDGING THAT WILL EXTEND FROM THE GREAT LAKES REGION
SOUTHWARD ALONG THE FLORIDA PENINSULA. THE RIDGING ALOFT SHOULD BE
ENHANCED BY BROAD SUBSIDENCE BETWEEN THE DEPARTING GUSTAV AND
TROPICAL STORM HANNA...AND MODELS INDEED DEPICT A SLIGHTLY DRIER
AIRMASS FILTERING INTO THE AREA ON WEAK NORTHEAST WINDS. SCATTERED
SHOWERS/STORMS CAN STILL BE EXPECTED ON MONDAY AFTERNOON...
ALTHOUGH COVERAGE WILL NOT BE NEARLY AS HIGH AS WHAT HAS BEEN SEEN
RECENTLY...WITH ACTIVITY ON MONDAY NIGHT CONFINED TO THE IMMEDIATE
ATLANTIC COAST.
THE EXTENDED PORTION OF THE FORECAST BECOMES INCREASINGLY UNCLEAR...
AS THE OUTCOME OF THE FORECAST WILL DEPEND HEAVILY ON THE EVENTUAL
TRACK OF TROPICAL STORM HANNA...CURRENTLY LOCATED IN THE ATLANTIC
OCEAN TO THE NORTH OF PUERTO RICO AND TO THE EAST OF THE BAHAMAS.
MOST OF THE MEDIUM RANGE GUIDANCE FROM THE GLOBAL MODELS IS IN
AGREEMENT ON GRADUALLY WEAKENING THE UPPER HIGH OVER THE
NORTHEASTERN U.S./MID-ATLANTIC REGION...AS HEIGHT FALLS ASSOCIATED
WITH A VORT MAX MOVING FROM THE NORTHERN HIGH PLAINS INTO SOUTHERN
CANADA BEGIN TO ERODE THE RIDGE FROM THE NORTH. THIS WILL ALLOW
FOR WESTWARD COMPONENT TO THE MOVEMENT OF HANNA...AS SEEN IN
OFFICIAL TRACK FROM NHC. DUE TO UNCERTAINTIES IN THIS PORTION OF
THE FORECAST...WILL MAKE NO MAJOR CHANGES AT THIS TIME.
&&
.MARINE...
THE CURRENT SMALL CRAFT ADVISORY WILL CONTINUE FOR ALL OF THE
LOCAL WATERS THROUGH 31/12Z...BUT MAY NEED TO BE EXTENDED WITH
FUTURE FORECAST ISSUANCES...ESPECIALLY FOR THE LOCAL GULF WATERS
WHERE EFFECTS OF GUSTAV WILL LINGER ON SUNDAY. TROPICAL CYCLONE
FORMATTERS WILL BE USED FOR THE CWFMFL...WHICH WILL YIELD TROPICAL
CONDITIONS POSSIBLE FROM TONIGHT THROUGH SUNDAY NIGHT OVER THE
OUTER GULF WATERS. BASED ON DISCUSSIONS WITH FORECASTERS FROM
TAFB...HAVE ADDED A LOW-PERIOD ENE ORIENTED SWELL TO THE ATLANTIC
WATERS...TO ACCOUNT FOR SWELL BEING GENERATED BY TROPICAL STORM
HANNA. OTHERWISE...A VERY HIGH RISK OF RIP CURRENTS WILL CONTINUE
ALONG THE ATLANTIC COAST BEACHES THROUGH EARLY NEXT WEEK...AND
POSSIBLY LONGER.
&&
.FIRE WEATHER...
THERE WILL BE NO FIRE WEATHER CONCERNS THROUGH THE FORECAST
PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 81 88 79 90 / 70 70 30 50
FORT LAUDERDALE 81 88 81 90 / 80 80 30 50
MIAMI 82 88 80 90 / 80 80 40 50
NAPLES 78 89 78 91 / 70 90 50 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH SUNDAY EVENING FOR FLZ063-FLZ066-FLZ069-
FLZ070-FLZ075.
AM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR AMZ610-AMZ630-
AMZ650-AMZ651-AMZ670-AMZ671.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR GMZ656-GMZ657-
GMZ676.
&&
LONG TERM...70/DD
SHORT TERM/AVIATION...18/GRHazardous weather outlook, Aug 30, 5:23 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 523 AM EDT SAT AUG 30 2008 FLZ063-066>075-168-172>174-310045- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 523 AM EDT SAT AUG 30 2008 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES THROUGH THE HOLIDAY WEEKEND... ...GUSTY WINDS IN SHOWERS AND STORMS TODAY AND TONIGHT... ...SLIGHT RISK OF WATERSPOUTS TODAY... ...SMALL CRAFT ADVISORY IN EFFECT FOR ALL THE LOCAL WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EASTERLY WINDS OF AROUND 20 KNOTS WITH HIGHER GUSTS OVER THE ATLANTIC WATERS WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES TODAY AND TONIGHT. SWIMMING IS NOT RECOMMENDED. THUNDERSTORMS: WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MAINLAND SOUTH FLORIDA TODAY, ESPECIALLY THIS AFTERNOON. THESE SHOWERS AND THUNDERSTORMS WILL PRODUCE GUSTY WINDS OF AROUND 30 KNOTS OVER THE LOCAL GULF AND ATLANTIC WATERS, AS WELL AS BISCAYNE BAY. LIGHTNING STRIKES AND HEAVY DOWNPOURS WILL ALSO BE IMPACTS FROM THE STORMS. WATERSPOUTS: AS HURRICANE GUSTAV MOVES ACROSS THE NORTHWEST CARIBBEAN, SHOWERS AND THUNDERSTORMS ON ITS PERIPHERY WILL SPREAD NORTHWARD ACROSS THE LOCAL WATERS. THESE SHOWERS AND THUNDERSTORMS COULD, IN TURN, SPAWN WATERSPOUTS OVER THE GULF AND ATLANTIC WATERS, INCLUDING BISCAYNE BAY. WIND: GUSTY WINDS OF UP TO AROUND 30 KNOTS WILL ACCOMPANY THE SHOWERS AND STORMS OVER THE LOCAL GULF AND ATLANTIC WATERS, AS WELL AS BISCAYNE BAY TODAY. OVER LAND AREAS, THESE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 40 MPH TODAY. FLOODING: STREET FLOODING AND MINOR FLOODING OF LOW LYING AREAS IS POSSIBLE TODAY DUE TO LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS. LOW LYING FLOODING IN FIELDS CONTINUES ACROSS PORTIONS OF GLADES, HENDRY, AND COLLIER COUNTIES, AND ANY ADDITIONAL RAINFALL COULD LEAD TO MINOR FLOODING CONCERNS TODAY. WAVES: EAST WINDS INCREASING TO AROUND 20 KNOTS WITH GUSTS UP TO AROUND 30 KNOTS ARE EXPECTED OVER ALL THE WATERS TODAY. THIS WILL RESULT IN SEAS BUILDING TO 7 FEET OVER THE ATLANTIC WATERS AND UP TO 8 FEET OVER THE OFFSHORE GULF WATERS THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCES FOR THUNDERSTORMS WILL CONTINUE HIGH AS AMPLE MOISTURE CONTINUES ACROSS THE REGION. THE GREATEST CHANCES FOR THUNDERSTORMS ARE EXPECTED TO BE SUNDAY AND MONDAY. HEAVY RAINFALL, GUSTY WINDS, AND CLOUD TO GROUND LIGHTNING ARE EXPECTED TO BE THE MAIN IMPACT. EASTERLY WINDS WILL CONTINUE RATHER STRONG SUNDAY AND SUNDAY NIGHT. THIS WILL CONTINUE THE HIGH RISK OF RIP CURRENTS AT ALL OF THE LOCAL ATLANTIC BEACHES THROUGH THE HOLIDAY WEEKEND. STRONG RIP CURRENTS WILL BE LIKELY...SO SWIMMING IS NOT RECOMMENDED THIS HOLIDAY WEEKEND. AS GUSTAV MOVES ACROSS THE GULF OF MEXICO AND NORTHWEST OF THE LOCAL AREA SUNDAY THROUGH MONDAY, SOUTHWESTERLY SWELLS MAY BEGIN TO AFFECT THE GULF BEACHES. THIS MAY INCREASE THE RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF 2 INCHES AND WIND GUSTS OF 40 MPH OR GREATER ACROSS THE AREA. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 30, 2:28 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 228 PM EDT SAT AUG 30 2008 FLZ068-072-074-168-172-173-311000- METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- INCLUDING THE CITIES OF...PALM SPRINGS...FLORIDA GARDENS... ABERDEEN...BOCA WEST...COCONUT CREEK...CORAL SPRINGS...TAMARAC... SUNRISE...PLANTATION...DAVIE...COOPER CITY...HOLLYWOOD... PEMBROKE PINES...MIRAMAR...MIAMI...MIAMI GARDENS...MIAMI LAKES... HIALEAH...DORAL...SOUTH MIAMI...KENDALL...CUTLER RIDGE... JUPITER...WEST PALM BEACH...BOCA RATON...POMPANO BEACH... FORT LAUDERDALE...FORT LAUDERDALE BEACH...HOLLYWOOD BEACH... AVENTURA...MIAMI BEACH...MIAMI SHORES...DOWNTOWN MIAMI... CUTLER BAY...HOMESTEAD BAYFRONT PARK 228 PM EDT SAT AUG 30 2008 ...DANGEROUS RIP CURRENTS EXPECTED ALONG ATLANTIC BEACHES OF PALM BEACH...BROWARD AND MIAMI-DADE COUNTIES THROUGH THE HOLIDAY WEEKEND... AS HURRICANE GUSTAV CONTINUES TO MOVE NORTHWEST ACROSS THE WESTERN CARIBBEAN AND THE EASTERN GULF OF MEXICO...EAST TO SOUTHEAST WINDS WILL CONTINUE TO INCREASE IN SPEED ACROSS THE ATLANTIC WATERS OFF SOUTHEAST MAINLAND SOUTH FLORIDA. THIS ONSHORE FLOW OF AROUND 20 MPH WITH GUSTS UP TO 30 TO 35 MPH WILL RESULT IN THE FORMATION OF DANGEROUS RIP CURRENTS ALONG THE ATLANTIC BEACHES OF PALM BEACH...BROWARD AND MIAMI-DADE COUNTIES. THESE CONDITIONS WILL LIKELY CONTINUE THROUGH THE END OF THE HOLIDAY WEEKEND. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED AT THE ATLANTIC BEACHES THROUGH THE END OF THE HOLIDAY WEEKEND. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:32 AM EDT | Small Craft Advisory | MFL | 48 hr | |
| Aug 30, 3:21 PM EDT | Special Marine Warning | MFL | 54 min | |
| Aug 30, 4:25 PM EDT | Tornado Warning | MFL | Monroe | 35 min |
| Aug 30, 4:46 PM EDT | Special Marine Warning | MFL | 59 min | |
| Aug 30, 5:51 PM EDT | Special Marine Warning | MFL | 54 min | |
| Aug 30, 6:05 PM EDT | Special Weather Statement | MFL | Miami-Dade | 25 min |
| Aug 30, 6:15 PM EDT | Special Weather Statement | MFL | Collier | 30 min |
| Aug 30, 6:25 PM EDT | Tornado Warning | MFL | Miami-Dade | 20 min |
| Aug 30, 6:38 PM EDT | Special Weather Statement | MFL | Collier | 52 min |
| Aug 30, 6:40 PM EDT | Special Marine Warning | MFL | 55 min | |
| Aug 30, 6:47 PM EDT | Special Marine Warning | MFL | 47 min | |
| Aug 30, 6:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Aug 30, 7:37 PM EDT | Special Weather Statement | MFL | Collier | 53 min |
| Aug 30, 7:44 PM EDT | Special Marine Warning | MFL | 61 min | |
| Aug 30, 7:48 PM EDT | Special Weather Statement | MFL | Collier | 27 min |
| Aug 30, 7:54 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.